advertisement
Question
Posted by: Veronica Hennion | 2011-10-14

WITHDRAWAL OF ZIAK THERAPY

I am a 60 year old female who has been taking Ziak for a couple of years. My doctor says my pulse rate is too low and has told me to stop taking Ziak. I stopped dead and later in the day had mild heart palpitations. I see on the website that withdrawal from therapy should be gradual. How would this be achieved? I dont want to contradict my doctor''s advice but feel that stopping suddenly may be dangerous.
I also take Exforge which she says should be enough for my high blood pressure.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCardiologist

Dear Veronica,

You are quite right. People stopping Ziak, and for that matter all betablockers, should stop them gradually. As you yourself found, if you don’t wean them slowly you are likely to get heart palpitations as a result of what we call “rebound”, ie an excessively rapid heart rate instead of a slow one.

You don’t mention what dose of Ziak you are taking, but my advice would be to take half a tablet daily for eight days, then a quarter tablet daily for another eight days, and finally a quarter tablet every other day for a final eight days, before stopping altogether.

In the meantime continue with Exforge, which should control your blood pressure nicely.

Best wishes. JT

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
Our users say:
Posted by: Anonymous | 2016-07-29

iam a male 48years and have been on ziack for almost 5 months. I feel numbness of the feet heat. could taking ziak be the cause

Reply to Anonymous

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement